Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 25, 2016, 7:22 AM EDT for Genesee County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2016, 7:22 AM EDT (11:22 UTC)
- Expired
- Jul 25, 2016, 7:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 35 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WWUS81 KBUF 251122 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 722 AM EDT MON JUL 25 2016 NYZ001>003-010-011-251145- ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE- 722 AM EDT MON JUL 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...EAST CENTRAL NIAGARA...GENESEE...WEST CENTRAL MONROE AND SOUTHERN ORLEANS COUNTIES... AT 722 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAKFIELD...OR 10 MILES NORTH OF DARIEN LAKES STATE PARK...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BATAVIA...LE ROY...PEMBROKE...AKRON...BYRON...OAKFIELD...STAFFORD... ALABAMA...CORFU AND ELBA. THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4296 7857 4316 7856 4319 7794 4289 7800 TIME...MOT...LOC 1122Z 278DEG 43KT 4306 7838 $$ RSH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:08 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 25, 6:08 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
608 AM EDT MON JUL 25 2016
.SYNOPSIS...
An upper level trough will slowly cross the region today producing
scattered showers and thunderstorms. A trailing cold front will
pass through our region this evening...followed by slightly
cooler and less humid weather Tuesday before temperatures and
eventually humidity levels trend upward again Wednesday and
Thursday. A weak area of low pressure will then cross the region
Friday and Saturday bringing the next chance of showers and
thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure across New England will exit into the Atlantic as a
weak mid level trough and pre-frontal surface trough enter Western
New York this morning. There is consensus that this trough and a
modest 30+ knot low level jet will provide the primary focus for
convection today. However model guidance continues to struggle on
the specifics with a wide range of possible solutions. Radar trends
early this morning are shedding some light on this, with the
steadiest activity across Lake Ontario. In addition to this,
thunderstorms have developed extending across Southern Ontario
province to central Lake Erie. It now appears likely that most
areas will at least get a period of rainfall with this system.
Areas which do get thunderstorms can expect a brief period of
heavy rain which may provide localized drought relief.
Precipitable water values are forecast to increase to above 2
inches. The severe weather potential this morning appears limited
given the storm motion, however a few stronger storms may produce
gusty winds.
This afternoon, the pre-frontal trough will move across Central and
Eastern New York. This will provide a better opportunity for diurnal
heating ahead of this which will increase instability. Following a
consensus of mesoscale guidance this is likely to result in
thunderstorms across eastern portions of the cwa this afternoon
before this activity exits into Eastern New York later in the day.
Wind fields this afternoon will be moderately conducive for severe
weather, with 700 mb winds increasing to 35 kts and some directional
shear. This is not likely to produce widespread severe weather, but
some strong to severe storms are possible with wind the primary
threat and hail also possible. The window for severe weather will be
narrow, with a consensus of guidance quickly bringing drier air
behind this trough late afternoon.
The lake breeze convergence zone will also provide a focus for this
convection, in addition to residual outflow boundaries and
topography. Meanwhile a breezy southwesterly flow will help develop
a lake shadow down wind of Lake Erie this afternoon, with perhaps a
few afternoon storms in Niagara/Orleans county just north of this.
The actual cold front will not reach the area until after this, but
by then the boundary layer should be too dry to support any storms.
Today will be another hot day, with highs in the mid to upper 80s.
It also will be muggy, especially this morning when dew points rise
to near 70.
For tonight, a ridge of high pressure will expand into the region
providing fair weather and clearing skies. Temperatures will be a
bit cooler behind the front with lows in the 60s. Patchy fog is
possible across the Southern Tier valleys.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Generally uneventful weather will unfold through this period as flat
zonal flow aloft, combined with surface high pressure expanding
across the Eastern Great Lakes region bring very warm afternoons and
mild nights. Tuesday 850 hPa temperatures in the 14 to 17c range
will bring low to mid 80s for highs, while on Wednesday 850 hPa
temperatures of 16 to 19c will bring mid to upper 80s for highs, and
possibly a few 90F readings in the Genesee Valley.
A fast moving shortwave will ripple by to our north on Wednesday,
though limited moisture should bring nothing more than a few more
cumulus clouds during the afternoon hours.
A weak cold front will sag southward later Wednesday night,
bringing a slight chance for a shower or thunderstorm to SLV late.
The better radiational cooling conditions this period will be
Tuesday night, with clearer skies and lighter winds which will allow
for temperatures to lower to the mid 50s to mid 60s. Wednesday night
will likely be a few degrees warmer.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
While drought busting rains are not anticipated during this
period...there is relatively high confidence that the pattern will
be more active...so many areas should pick up at least a little
rainfall. This will be due to a subtle shift in the dominant ridge
that has been in firm control of the country.
Unlike the past couple weeks when an expansive sub-tropical ridge
either flexed its muscles with anomalously high heights over the
nations mid section...or stretched from ocean to ocean across the
southern half of the Conus...this time frame will feature low
amplitude troughing over the Great Lakes region. Meanwhile...the
heart of the aforementioned ridge will have retrograded to the
Desert Southwest. This upper level transition will encourage a
little more baroclinicity across the Great Lakes region...which
should support a more active storm track.
At the surface...the period will open with a wavy frontal boundary
that will be stalled in the vcnty of the Mason Dixon Line. It is
interesting in that all of the real baroclinicity...lift and moisture
will be found a few hundred miles north of the sfc front. This
should initially keep the bulk of any showers and thunderstorms
north of the international border...but as push into Friday...a
fairly well organized wave will develop over the Mid West and slowly
track east along the front. The ensembles are all over the place
with the location...speed and track of this wave...but all are in
general agreement that the system will move close enough to our
region to help generate more widespread rainfall. The best
opportunity for some rain would be Friday and Friday evening with
basin average rainfall averaging under a quarter inch...but locally
up to three quarters of an inch.
Confidence drops off for the weekend as a second wave could bring
another round of beneficial showers and thunderstorms to the
forecast area. This will largely depend on the strength of the first
system though...so will only use relatively low pops to express this
potential.
In terms of temperatures...while mercury levels will generally be
lower than those of the past few weeks...there is high confidence
that they will remain close to...if not still a few degrees above
normal.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
A trough will enter Western New York this morning and then move
into Central New York this afternoon. This will provide the main
focus for showers and thunderstorms. The line has filled in,
increasing confidence in the occurrence and timing of
thunderstorms. In general, convection will track from west to east
today, with breezy and dry conditions first developing at BUF due
to lake shadowing.
Any lingering showers should be done by 00Z Tuesday with widespread
VFR conditions expected tonight outside of perhaps some fog in the
river valleys and at JHW.
Outlook...
Tuesday and Wednesday...Mainly VFR.
Thursday...Mainly VFR with a chance of showers and thunderstorms.
Friday...VFR/MVFR with a chance of showers and thunderstorms.
&&
.MARINE...
A cold front will move east across the lower Great Lakes today. A
fresh southwesterly breeze will develop ahead of this, supporting
low-end small craft advisories on Lake Erie and the Upper Niagara
River. Winds should be strongest near the shoreline where the lake
breeze will help enhance the flow.
Winds will diminish tonight following the passage of the weak front,
with winds and waves then expected to remain below Small Craft
Advisory levels through midweek.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from noon EDT today through this
evening for NYZ010-085.
MARINE...Small Craft Advisory from noon today to 8 PM EDT this evening
for LEZ020-040-041.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...RSH/THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMASHazardous weather outlook, Jul 25, 4:42 AM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 442 AM EDT MON JUL 25 2016 NYZ001>008-011>014-019>021-260845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 442 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE CWA. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH STRAIGHT LINE WINDS AND HAIL THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-085-260845- NORTHERN ERIE-SOUTHERN ERIE- 442 AM EDT MON JUL 25 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE CWA. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH STRAIGHT LINE WINDS AND HAIL THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 442 AM EDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH THE EASTERN GREAT LAKES REGION. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH STRAIGHT LINE WINDS AND HAIL THE MAIN IMPACTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Special weather statement, Jul 25, 6:35 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 635 AM EDT MON JUL 25 2016 NYZ001-002-251215- NIAGARA-ORLEANS- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA 635 AM EDT MON JUL 25 2016 ...STRONG STORMS ENTERING NIAGARA AND ORLEANS COUNTIES... AT 635 AM A COMPLEX OF THUNDERSTORMS IS SLOWLY DROPPING SOUTHWARD OVER THE WESTERN WATERS OF LAKE ONTARIO AND IS REACHING THE SHORELINE OF NIAGARA AND ORLEANS COUNTIES. THIS ACTIVITY CONTAINS WINDS GUSTING TO 40 MPH ALONG WITH HEAVY DOWNPOURS OF RAIN. THIS ACTIVITY WILL SLOWLY DROP SOUTHWARD ACROSS THE COUNTIES THIS MORNING. IN ADDITION SEVERAL INDIVIDUAL CELLS OF THUNDERSTORMS ARE BLOSSOMING OVER THE COUNTIES THIS MORNING. THESE CELLS WILL PRODUCE GUSTY WINDS ALONG WITH POSSIBLE SMALL HAIL. THOMAS
Special weather statement, Jul 25, 7:21 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
721 AM EDT MON JUL 25 2016
NYZ003-004-251215-
WAYNE-MONROE-
721 AM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE AND NORTHERN
MONROE COUNTIES...
AT 720 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
HILTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...BROCKPORT...EAST ROCHESTER...
HILTON...WEBSTER...FAIRPORT...BRIGHTON AND GATES-NORTH GATES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4335 7768 4328 7754 4332 7738 4333 7725
4332 7715 4305 7721 4320 7800 4337 7796
TIME...MOT...LOC 1120Z 279DEG 25KT 4328 7789
SMITHSpecial weather statement, Jul 25, 7:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 722 AM EDT MON JUL 25 2016 NYZ001>003-010-011-251145- ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE- 722 AM EDT MON JUL 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE...EAST CENTRAL NIAGARA...GENESEE...WEST CENTRAL MONROE AND SOUTHERN ORLEANS COUNTIES... AT 722 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAKFIELD...OR 10 MILES NORTH OF DARIEN LAKES STATE PARK...MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BATAVIA...LE ROY...PEMBROKE...AKRON...BYRON...OAKFIELD...STAFFORD... ALABAMA...CORFU AND ELBA. THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4296 7857 4316 7856 4319 7794 4289 7800 TIME...MOT...LOC 1122Z 278DEG 43KT 4306 7838 RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:29 AM EDT | Beach Hazards Statement | BUF | Erie | 18 hr |
| Jul 25, 4:29 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Jul 25, 6:33 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 25, 7:11 AM EDT | Special Marine Warning | BUF | 64 min | |
| Jul 25, 7:15 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 25, 7:21 AM EDT | Special Weather Statement | BUF | Monroe | 54 min |
| Jul 25, 7:41 AM EDT | Special Weather Statement | BUF | Erie | 64 min |
| Jul 25, 7:50 AM EDT | Special Weather Statement | BUF | Genesee, Monroe | 55 min |
| Jul 25, 8:19 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 25, 8:22 AM EDT | Special Weather Statement | BUF | Niagara, Orleans | 23 min |
| Jul 25, 8:35 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Erie, Livingston, Wyoming | 55 min |
| Jul 25, 8:40 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario, Wyoming | 35 min |
| Jul 25, 9:10 AM EDT | Special Marine Warning | BUF | 35 min | |
| Jul 25, 9:44 AM EDT | Special Marine Warning | BUF | 46 min | |
| Jul 25, 9:59 AM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Jul 25, 10:02 AM EDT | Special Marine Warning | BUF | 58 min | |
| Jul 25, 10:30 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jul 25, 10:35 AM EDT | Special Weather Statement | BUF | Niagara | 40 min |
| Jul 25, 10:47 AM EDT | Special Weather Statement | BUF | Genesee, Orleans | 43 min |
| Jul 25, 10:50 AM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 25, 11:44 AM EDT | Special Weather Statement | BUF | Chautauqua | 46 min |
| Jul 25, 11:46 AM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 25, 12:05 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Wyoming | 55 min |
| Jul 25, 12:38 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 55 min |
| Jul 25, 12:48 PM EDT | Special Marine Warning | BUF | 42 min | |
| Jul 25, 12:56 PM EDT | Special Weather Statement | BUF | Wyoming | 34 min |
| Jul 25, 1:01 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 59 min |
| Jul 25, 1:07 PM EDT | Special Weather Statement | BUF | Chautauqua | 38 min |
| Jul 25, 1:24 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 36 min |
| Jul 25, 4:44 PM EDT | Special Weather Statement | BUF | Genesee | 46 min |
| Jul 25, 5:58 PM EDT | Special Weather Statement | BUF | Genesee | 32 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.